Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Clots & Anticoagulants
Question: D-Dimer 295 ng/ml
|PLANTPOT - Wed Nov 05, 2008 2:01 pm|
Hi I'm new here & Hello to one and all
I need to know about D-Dimer levels
I am in my early fifties weight of around 200 kgs, when I started running about a year ago to reduce my weight.
I am now 90 kgs & running a max of 10 miles (fell running)
But I'm getting what's like cramp in my calf muscle slight swelling on my shin I’ve had a blood test that shows some anomalies one of which is the above (D-Dimer 295 ng/ml)
I don’t want to ramble on, so how can I reduce D-Dimer naturally
Ps my blood cloistral was 5.3 a year ago
Thanks in advance
|PLANTPOT - Tue Nov 11, 2008 2:43 pm|
OK self diagnosis sorry for waisting ever ones time
I can run 10 miles so there cant be much wrong can their
|John Kenyon, CNA - Sat Nov 22, 2008 10:27 pm|
I don't know of any way to increase or decrease one's D-dimer result, as it is merely an indicator of traces of fibrinogen and other evidence that there may have been a clot somewhere in the body within the previous few weeks or presently. It is strictly a diagnostic aid and not a measure of one's overall health or lack of it.
Since you've been having some swelling and pain in the leg and the D-dimer was elevated, it would seem someone should have been following up with you regarding a possible DVT, since this is something that needs to be managed, not simply the indicators for it, such as D-dimer. If you have a hereditary clotting disorder, that would need to be treated medically. There's not much in the way of homeopathic medicine to cover such a problem. Your doctor should be on top of this one.
I hope this clarifies the issue for you. Best of luck to you.
|PLANTPOT - Fri Nov 28, 2008 8:57 am|
Hi John first of all a great thanks for the reply
I've had two DVT assessments in the last 7 days both were negative & a HCG that shows hart rate of 55, BP was 124/?
I ran the fells for 5 miles 1500 ft climbing with (tubo grip elastic support) so as to present a swollen calf & fluid on the shin but only managed slight fluid on the shin D-diner had gone up to 390 but the leg was in better shape than the first test but showed 25% increase, anyway they said it was negative.
We have no hereditary clotting disorder at all.
My doctor is well up for sorting this out he sent me for the first DVT the same day he had seen my leg.
I get fluid on the shine the day after a race, it gets worse over the day at work, then in the morning it has reduced considerably then it creeps back over the day then in the morning it has reduced considerably after 3 days it seems OK
|John Kenyon, CNA - Fri Nov 28, 2008 11:44 am|
Hi Kevin -
It sounds like you're in good shape and in good hands as well. It all sounds very good considering there is some sort of underlying problem. Someone is following it closely, so the D-dimer is probably somewhat misleading in your case.
The fluid on the shin that happens after exercise sounds like the result of a problem with a superficial vein most likely, perhaps part of a larger issue in that leg, but apparently nothing to get excited about.
All in all a very good report. Thanks so much for following up, and do stay in touch.
|PLANTPOT - Mon Dec 01, 2008 4:45 am|
Hi and thanks once again for the prompt reply
I received the results from my blood test with two anomalies apart from d-dimer 399
RBC 4.47 (4.50-6.50)
PCV 0.397 (0.40-0.50)
I did 16 miles training with 6,000ft of climbing, steady over 7 hrs & no problem with the calf the day after but when i finished my fingers went knumb, and I dug this up on the internet.
Vitamin B12 deficiency is less common than iron deficiency and is usually not due to dietary deficiency of vitamin B12. The most common cause is a disease called pernicious anaemia, in which the body stops making a substance (called "intrinsic factor") that is needed to absorb vitamin B12 from the diet. Vitamin B12 deficiency can also cause nerve problems, often causing numbness and tingling that start first in the hands and feet. Haemoglobin is low, but red blood cell indices are usually increased.
Tied in with the results above could this be leading to anaemia / Vitamin B12 deficience
|John Kenyon, CNA - Mon Dec 01, 2008 12:04 pm|
The D-dimer result remains something of a mystery and, I guess, basically renders it useless as an indicator for you. Those other two readings were so close to normal that were it not for the new symptoms they'd probably be passed over. But since you do now have this tingling, and it is for sure something one sees with B-12 deficiency (with or withouth pernicious anemia) it is well worth bringing to the attention of your doctor, especially if it persists. While it could be due to something more concrete (like a postural problem having irritated a nerve), this seems fairly unlikely.
I'd press for this, since there is enough evidence to at least warrant an investigation. It's entirely possible there is some other cause if you are deficient in B-12. It is at least manageable. I'd definitely make some noise about it.
Best of luck, and please keep us updated.
|PLANTPOT - Fri Dec 12, 2008 7:06 pm|
Hi John thanks once again
I went back to my GP, a couple of days after a 15 mile run.
but with no swelling and not much else either to impress him with.
I told him about the numbness in my fingers after a long hard run, in what would of been about -4 deg C temp.
We sort of come to the conclusion that I'm getting used to this running & we would leave it for now.
I think the test show I'm not in bad shape so I will keep the running up and see what happens.
So I can only offer my thanks, for your time & help
kind regards Kevin
|John Kenyon, CNA - Sat Dec 13, 2008 4:39 pm|
It sounds like a plan. I think so long as your doctor is in on this you're in good shape.
Also, you're very welcome. Please keep in touch. Good health to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.